MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA MITRAL EASE PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA MITRAL EASE PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 7300TFX
Medical Device Problem Codes Calcified (1077); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Fatigue (1849); Insufficient Information (4580)
Date of Event 08/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the device was not returned for evaluation, as the device request is ongoing.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
As per the report received from brazil, this valve model 7300tfx25mm was explanted after an implant duration of four (4) years and ten (10) months for unknown reason.A non-edwards mechanical valve was implanted in replacement.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b5, d4, d9, h3 and h6 (component code, clinical code, type of investigation, investigation findings and investigation conclusions).H11: additional manufacturer narrative: the device history record review was completed, and this device passed all manufacturing and sterilization inspections.There is one nonconformance attributed to this work order though they are not related to the complaint event.Per the product evaluation: customer reports of pannus and degeneration were confirmed through observed host tissue overgrowth.Report of regurgitation was unable to be confirmed through visual observations.X-ray demonstrated wireform intact and minimal calcification on all three leaflets.Moderate host tissue overgrowth encroached onto the tissue and into the orifice on leaflet 3 at the outflow aspect and on leaflet 3 at the inflow aspect.Host tissue fused leaflets 1 and 2, leaflets 1 and 3 and leaflets 2 and 3 by approximately 4mm on the outflow aspect.Host tissue on the stent circumference was moderate at both the inflow and outflow aspects.Calcification and host tissue overgrowth restricted leaflet mobility and led to stenosis.Pannus is a non-immune inflammatory reaction of the body to the implanted prosthesis, characterized by proliferation of fibroelastic tissue and collagen, with a starting point in the suture area and subacute or chronic centripetal evolution.Pannus can have both beneficial and harmful effects depending on the amount of growth and location.A small amount of host tissue growth over the suture line is expected and is needed to form a non-thrombogenic surface and complete the healing process after device implantation.In contrast, an excessive amount of pannus growth can cause nonstructural dysfunction that may require intervention.Host tissue growth can extend onto the cusp surfaces leading to thickening of the cusps, cusp retraction or curling, leaflet immobility, and/or abnormal coaptation, potentially resulting in valvular regurgitation, elevated gradients, and/or stenosis.Pannus/host tissue overgrowth is most likely due to patient factors and is unlikely to be related to a manufacturing non-conformance.In addition, structural valve degeneration (svd) is a logical and expected consequence of the chemical, mechanical, and immunological processes associated with bhv implantation.The common endpoint of all these factors is calcification and degradation.Svd is an acquired condition, intrinsic to bioprosthetic valves, characterized by deterioration of the leaflets or supporting structures, leading to thickening, calcification, tearing, or disruption of the prosthetic valve materials.These changes result in valvular dysfunction manifesting as stenosis and/or regurgitation with a consequent drop in hemodynamic efficacy of the valve.Prior investigations and extensive literature review have shown that svd is predominantly related to patient factors and implant duration rather than to manufacturing issues.Events related to device design, manufacturing, or use error tend to manifest at an earlier implant duration.Based on the information available, the root cause for the minimal calcification remains indeterminable as no patient or procedural factors known to cause or contribute to svd were reported.Since no edwards defect was identified, corrective or preventative actions are not required.
 
Event or Problem Description
Edwards received notification from brazil that this valve model 7300tfx25mm implanted in mitral position was explanted after an implant duration of four (4) years and ten (10) months due to degeneration and pannus leading to regurgitation.As reported, the patient presented with fatigue.A non-edwards mechanical valve was implanted in replacement.As reported, the patient was noted as to be in stable condition.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT MAGNA MITRAL EASE PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
one edwards way
mle fl2 office m2013
irvine, CA 92614
9492506615
MDR Report Key22920765
Report Number2015691-2025-07114
Device Sequence Number16049782
Product Code DYE
UDI-Device Identifier00690103186253
UDI-Public(01)00690103186253(17)231020(11)191021
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/20/2023
Device Model Number7300TFX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer10/07/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient SexFemale